Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 2, 2006, 3:57 PM MST for Pima County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 3:57 PM MST (22:57 UTC)
- Expired
- Jul 2, 2006, 5:00 PM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 022301 FFWTWC AZC019-030100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 357 PM MST SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 600 PM MST * AT 350 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING FLASH FLOODING OVER THE CATALINA MOUNTAINS NORTHEAST OF TUCSON STORM MOVEMENT WAS TO THE EAST AT ABOUT 5 TO 10 MPH WITH FURTHER DEVELOPMENT STARTING TO THE SOUTH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT LEMMON/SUMMERHAVEN...AND PALISADES RANGER STATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS...CREEKS AND WASHES AS WELL AS ROADS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3231 11085 3222 11049 3251 11049 3251 11082 $$ WEATHER.GOV/TUCSON
3 follow-up statements
000 WGUS75 KTWC 022317 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 413 PM MST SUN JUL 2 2006 AZC019-030100- PIMA AZ- 413 PM MST SUN JUL 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM PRODUCING FLASH FLOODING OVER EASTERN AND SOUTHERN PORTIONS OF THE CATALINA MOUNTAINS. SEVERAL RAIN GAGES WERE REPORTING OVER 1 INCH OF RAIN IN THE PAST HOUR...INCLUDING UPPER SABINO AND WHITE TAIL NEAR PALISADES RANGER STATION. STORM MOVEMENT IS TO THE WEST AND SOUTHWEST AT 5 TO 10 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS...CREEKS AND WASHES AS WELL AS ROADS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LAT...LON 3231 11085 3222 11049 3251 11049 3251 11082 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 022343 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 440 PM MST SUN JUL 2 2006 AZC019-030100- PIMA AZ- 440 PM MST SUN JUL 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 435 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL RATES ACROSS THE CATALINA MOUNTAINS HAD GREATLY DIMINISHED. HOWEVER...EARLIER RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IN SOME LOCATIONS WILL CONTINUE TO RUNOFF AND CAUSE FLOODING PROBLEMS INTO THE EARLY EVENING HOURS FOR EASTERN AND SOUTHERN PORTIONS OF THE CATALINA MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS...CREEKS AND WASHES AS WELL AS ROADS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LAT...LON 3231 11085 3222 11049 3251 11049 3251 11082 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 030027 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 525 PM MST SUN JUL 2 2006 AZC019-030100- PIMA AZ- 525 PM MST SUN JUL 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 517 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAINFALL RATES ACROSS THE CATALINA MOUNTAINS HAD GREATLY DIMINISHED. HOWEVER ADDITIONAL STORMS MOVING IN FROM THE EAST MAY COMBINE WITH EARLIER RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IN SOME LOCATIONS TO CONTINUE RUNOFF AND CAUSE FLOODING PROBLEMS INTO THE EARLY EVENING HOURS FOR EASTERN AND SOUTHERN PORTIONS OF THE CATALINA MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS...CREEKS AND WASHES AS WELL AS ROADS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LAT...LON 3231 11085 3222 11049 3251 11049 3251 11082 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:20 PM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 2, 2:20 PM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 2 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. DAYTIME TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH THE PERIOD. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SE AZ AT THIS TIME WITH THE EXCEPTION OF FAR WRN PIMA/SE PINAL COUNTIES WHERE THESE AREAS WERE VOID OF PRECIP ECHOES. MOST ACTIVITY REMAINING NEAR MOUNTAINS THOUGH A SEVERE THUNDERSTORM WITH NICKEL-SIZED HAIL WAS OBSERVED VIA TRAINED SPOTTER AROUND 1950Z IN PATAGONIA. SCATTERED SHOWERS/TSTMS EXPECTED MOST SECTIONS THIS EVENING...AND A FEW STORMS MAY EXCEED SEVERE THRESHOLDS WITH HAIL BEING THE MAIN CONCERN. BELIEVE THE BULK OF ACTIVITY WILL END AROUND MIDNIGHT THOUGH A FEW LINGERING SHOWERS MAY CONTINUE UNTIL DAYBREAK MONDAY ACROSS WRN SECTIONS. EASTERLY/SOUTHEASTERLY FLOW TO CONTINUE INTO MID-WEEK AS UPPER HIGH REMAINS QUASI-STATIONARY NORTH OF THIS FORECAST AREA. AMPLE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL MEAN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH MUCH OF THIS FORECAST PERIOD. PER COORD WITH WFO/S PSR/FGZ OPTED TO REFLECT INCREASED POP SCENARIO DURING THE MONDAY- TUESDAY PERIOD. GFS SHIFTS UPPER HIGH SEWD BY THURSDAY AND MID-LEVEL FLOW BECOMES INCREASINGLY SWLY BY FRIDAY. HOWEVER FAIRLY MOIST 700- 300 MB LAYER STILL PROGGED VIA GFS DURING THE THURSDAY-FRIDAY PERIOD SUFFICIENT TO MAINTAIN CHANCEY-TYPE POPS MOST SECTIONS. TRENDED POPS DOWNWARD SLIGHTLY NEXT WEEKEND BUT BELIEVE MOISTURE WILL REMAIN SUFFICIENT TO JUSTIFY LOW-GRADE POPS. DAYTIME MAX TEMPS THIS FORECAST PERIOD WILL REMAIN CLOSE TO SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 2, 1:35 PM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL N PATAGONIA 31.54N 110.75W
07/02/2006 E0.88 INCH SANTA CRUZ AZ TRAINED SPOTTER
HAIL OCCURRED IN AND AROUND PATAGONIA WITH SIZES RANGING
FROM PEA TO NICKEL AND COVERING THE GROUND IN SOME
PLACES.
&&
GMOLLEREThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 1, 5:20 PM MST | Flash Flood Warning | TWC | Pima | 23 hr |
| Jul 1, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 21 min |
| Jul 2, 12:32 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jul 2, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
| Jul 2, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 2, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 2, 3:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.